Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 58, NWS Pittsburgh, PA

June 29, 2012Fayette County, Washington County, Westmoreland County, Pennsylvania; Monongalia County, Preston County, West Virginia

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 29, 2012, 8:11 PM EDT for Fayette County, Washington County, Westmoreland County, Pennsylvania; Monongalia County, Preston County, West Virginia. It was in force for 64 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 29, 2012, 8:11 PM EDT (00:11 UTC)
Expired
Jun 29, 2012, 9:15 PM EDT
In force
64 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon

Counties Fayette County, PA, Washington County, PA, Westmoreland County, PA, Monongalia County, WV, Preston County, WV

The radar

The Pittsburgh radar (KPBZ), 97 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 8:17 PM EDTTSTM WND DMGUniontown, PAPOWER LINES DOWN. NUMEROUS TREES DOWN
Jun 29, 8:21 PM EDTTSTM WND DMGWaltersburg, PANUMEROUS TREES DOWN
Jun 29, 8:29 PM EDTHAIL 0.75Connellsville, PAEVENT OCCURRED BETWEEN 814 PM 06/29/2012 AND 829 PM 06/29/2012
Jun 29, 8:34 PM EDTTSTM WND DMGOhiopyle, PANUMEROUS TREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 29, 6:34 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 0.2 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2012-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 235 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2012-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
235 J/kg
Mixed-layer CIN
-121 J/kg
Mixed-layer LCL
2342 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

665 
WUUS51 KPBZ 300011
SVRPBZ
PAC051-125-129-WVC061-077-300115-
/O.NEW.KPBZ.SV.W.0058.120630T0011Z-120630T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
811 PM EDT FRI JUN 29 2012

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN WASHINGTON COUNTY IN SOUTHWEST PENNSYLVANIA...
  NORTHERN PRESTON COUNTY IN NORTHERN WEST VIRGINIA...
  EXTREME NORTHEASTERN MONONGALIA COUNTY IN NORTHERN WEST VIRGINIA...
  FAYETTE COUNTY IN SOUTHWEST PENNSYLVANIA...
  EXTREME SOUTH CENTRAL WESTMORELAND COUNTY IN SOUTHWEST
  PENNSYLVANIA...

* UNTIL 915 PM EDT

* AT 808 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM BROWNSVILLE TO LAUREL RUN...
  MOVING EAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  LAUREL RUN...         CALIFORNIA...         BROWNSVILLE...
  FAIRCHANCE...         WALTERSBURG...        BRUCETON MILLS...
  UNIONTOWN...          HOPWOOD...            PERRYOPOLIS...
  CLIFTON MILLS...      ELLIOTTSVILLE...      CHALKHILL...

THIS WILL IMPACT THE FOLLOWING HIGHWAYS...

ROUTE 43 IN PENNSYLVANIA BETWEEN MILE MARKERS 1 AND 34.
I-68 IN WEST VIRGINIA BETWEEN MILE MARKERS 14 AND 26.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WIND...DESTRUCTIVE HAIL...AND FREQUENT CLOUD
TO GROUND LIGHTNING. MOVE TO SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WIND...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS A KILLER. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
SATURDAY MORNING FOR WESTERN MARYLAND AND SOUTHWEST PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

&&

LAT...LON 4002 7931 3986 7941 3982 7936 3979 7936
      3978 7938 3977 7938 3956 7976 4010 7997
      4010 7923
TIME...MOT...LOC 0011Z 270DEG 22KT 4002 7983 3959 7968

$$
2 follow-up statements
073 
WWUS51 KPBZ 300045
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
845 PM EDT FRI JUN 29 2012

PAC125-WVC061-300055-
/O.CAN.KPBZ.SV.W.0058.000000T0000Z-120630T0115Z/
WASHINGTON PA-MONONGALIA WV-
845 PM EDT FRI JUN 29 2012

...THE SEVERE THUNDERSTORM WARNING FOR MONONGALIA AND WASHINGTON
COUNTIES IS CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

THIS WILL IMPACT THE FOLLOWING HIGHWAYS...

ROUTE 43 IN PENNSYLVANIA BETWEEN MILE MARKERS 30 AND 34.
I-68 IN WEST VIRGINIA NEAR MILE MARKER 14.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
SATURDAY MORNING FOR WESTERN MARYLAND AND SOUTHWEST PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 3977 7938 3956 7976 4009 7947 4010 7923
      4002 7931 3986 7941 3982 7936 3979 7936
      3978 7938
TIME...MOT...LOC 0045Z 270DEG 22KT 4005 7932 3970 7951

$$

PAC051-129-WVC077-300115-
/O.CON.KPBZ.SV.W.0058.000000T0000Z-120630T0115Z/
PRESTON WV-FAYETTE PA-WESTMORELAND PA-
845 PM EDT FRI JUN 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR WESTMORELAND...FAYETTE AND PRESTON COUNTIES...

AT 842 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM SEVEN SPRINGS TO CLIFTON
MILLS...MOVING EAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  CLIFTON MILLS...      BRUCETON MILLS...     OHIOPYLE...
  FARMINGTON...         ELLIOTTSVILLE...      SEVEN SPRINGS...
  MARKLEYSBURG...

THIS WILL IMPACT THE FOLLOWING HIGHWAY...

I-68 IN WEST VIRGINIA BETWEEN MILE MARKERS 19 AND 26.

IN ADDITION TO LARGE HAIL AND DAMAGING WIND...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS A KILLER. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

THIS STORM HAS PRODUCED WIDESPREAD WIND DAMAGE. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
SATURDAY MORNING FOR WESTERN MARYLAND AND SOUTHWEST PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 3977 7938 3956 7976 4009 7947 4010 7923
      4002 7931 3986 7941 3982 7936 3979 7936
      3978 7938
TIME...MOT...LOC 0045Z 270DEG 22KT 4005 7932 3970 7951

$$
042 
WWUS51 KPBZ 300112
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
912 PM EDT FRI JUN 29 2012

PAC051-129-WVC077-300120-
/O.EXP.KPBZ.SV.W.0058.000000T0000Z-120630T0115Z/
PRESTON WV-FAYETTE PA-WESTMORELAND PA-
912 PM EDT FRI JUN 29 2012

...THE SEVERE THUNDERSTORM WARNING FOR WESTMORELAND...FAYETTE AND
PRESTON COUNTIES EXPIRES AT 915 PM EDT...

THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND NO 
LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE THUNDERSTORM 
WARNING HAS BEEN ALLOWED TO EXPIRE.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 3977 7938 3956 7976 4009 7947 4010 7923
      4002 7931 3986 7941 3982 7936 3979 7936
      3978 7938
TIME...MOT...LOC 0110Z 270DEG 22KT 4004 7912 3969 7931

$$
34

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 7:06 PM EDT, 1 hour 5 minutes earlier.

Area forecast discussion, Jun 29, 7:06 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
706 PM EDT FRI JUN 29 2012

.SYNOPSIS...
HOT AND HUMID WEATHER WILL CONTINUE FOR THE NEXT SEVERAL DAYS EVEN
AS A SERIES OF SYSTEMS BEGIN TO MOVE THROUGH THE AREA. INSTABILITY
BECAUSE OF THE HEAT WILL LIKELY MEAN PERIODS OF SCATTERED SHOWERS
AND THUNDERSTORMS WITH ABOVE NORMAL TEMPERATURES INTO NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
RAPIDLY EVOLVING CONVECTIVE SITUATION AS AN MCS CROSSES THIS AREA
THIS EVENING. CURRENTLY TRAJECTORY HAS THE BOWING LINE OF
THUNDERSTORMS MOVING SOUTHEASTWARD ACROSS THE AREA AROUND 50
KTS...WITH SEVERAL CELLS EXHIBITING SEVERE CHARACTERISTICS AND
EVEN RADAR/SPOTTER INDICATIONS OF A TORNADO OR TWO ALONG AND AHEAD
OF THE BOWING LINE SEGMENT. SEVERE THUNDERSTORM WATCHES ARE IN
EFFECT FOR THE OHIO COUNTIES AND WEST VIRGINIA PANHANDLE UNTIL 10
PM...WHILE SOUTHWESTERN PENNSYLVANIA AND THE REST OF THE WEST
VIRGINIA AND MARYLAND COUNTIES OF THE FORECAST AREA WILL BE IN
EFFECT UNTIL 1 AM. THE FORECAST ALREADY HAD A DECENT HANDLE ON THE
EVOLVING SITUATION...SO THE MAIN UPDATE WAS TO EXPAND THE WATCHES.

ADDITIONALLY...THE HEAT ADVISORIES FOR ALL PENNSYLVANIA COUNTIES
WERE ENDED FOR THE DAY. HEAT ADVISORIES WERE ISSUED FOR MOST OHIO
AND WEST VIRGINIA PANHANDLE COUNTIES FOR TOMORROW. HEAT INDEX
VALUES SHOULD AGAIN SURGE ABOVE 100 DEGREES IN THOSE
AREAS...HOWEVER RUN JUST SHORT IN PENNSYLVANIA. FRIES

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
A FAIRLY POTENT SHORT WAVE LOOKS SET TO MOVE OVER THE AREA ON
SATURDAY. MODEL INITIALIZATIONS OF THIS SYSTEM OVER THE CENTRAL
PLAINS TODAY WERE FAIRLY GOOD...HOWEVER THE GFS QUICKLY SEEMED TO
GET THE SYSTEM LOST IN CONVECTIVE FEEDBACK OVER THE LOWER GREAT
LAKES BY SATURDAY MORNING. THE NAM/ECMWF/CANADIAN REGIONAL ALL
DEPICTED THE SYSTEM SIMILARLY THROUGH SATURDAY...TRACKING IT
DIRECTLY OVER THE AREA YET AGAIN DURING THE AFTERNOON. WITH YET
ANOTHER STRONG INFLUX OF LOW LEVEL MOISTURE IN THE CARDS...AND
TEMPERATURES AGAIN SURGING INTO THE 90S...CAPE VALUES BY AFTERNOON
SHOOT UP INTO THE 2500-4000 J/KG RANGE WITH LIFTED INDEX VALUES
AROUND -9. THE COMBINATION OF STRONG LOW LEVEL THETA-E ADVECTION
DURING THE AFTERNOON HOURS AHEAD OF THE SHORT WAVE TROUGH AND A
DEEP LAYER FROM ROUGHLY 700 MB UP TO 400 MB OF NEUTRAL OR NEGATIVE
THETA-E LAPSE RATES SHOULD REALLY YIELD AN UNSTABLE COLUMN WITH
THE LOW LEVEL BOUNDARY RESULTING FROM THE LOW LEVEL ADVECTION
BEING A VERY EFFECTIVE CONVECTIVE INITIATION MECHANISM. SPC HAS
AGAIN PLACED THE AREA IN A SLIGHT RISK...AND GIVEN THE
AFOREMENTIONED INSTABILITY AND SYNOPTIC LIFT...THIS SEEMS EASILY
PRUDENT.

BEYOND SATURDAY...THE DETAILS OF THE FORECAST GET RATHER MURKY.
THERMAL PROFILES REMAIN FAIRLY SIMILAR DAY-TO-DAY...AND THE LARGE
SCALE PATTERN CHANGES EXCEEDINGLY LITTLE. THE PROBLEM QUICKLY
BECOMES TRACKING AND TIMING ANY SHORT WAVES IN THE RATHER FLAT
MIDDLE AND UPPER FLOW OVER THE AREA. AS A RESULT...A CHANCE OF
SHOWERS AND THUNDERSTORMS WERE KEPT IN THE FORECAST WITH
TEMPERATURES NEAR PERSISTENCE. FRIES

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
MEDIUM RANGE MODELS SHOW THE MID LEVEL FLOW REMAINING NORTHWESTERLY
THROUGH MUCH OF NEXT WEEK AS A TROUGH ACROSS QUEBEC AND RIDGING
ACROSS THE CENTRAL PLAINS AMPLIFY. THE TIMING OF CONVECTION REMAINS
UNCERTAIN AS MODELS DIFFER ON TIMING AND PLACEMENT OF SHORT WAVE
TROUGHS IN FLOW. INCLUDED CHANCE POPS IN FORECAST FOR TUESDAY NIGHT
THROUGH THURSDAY AS A SURFACE WAVE TRACKS ACROSS THE GREAT LAKES
WEDNESDAY. THIS SYSTEM PUSHES A WARM FRONT NORTHWARD THROUGH THE
FORECAST AREA...FOLLOWED BY A COLD FRONT THURSDAY. THE BEST SHOT AT
GETTING A PERIOD OF DRY WEATHER WOULD BE ON FRIDAY AS A SURFACE
RIDGE TRIES TO BUILD IN FROM THE NORTH.

TEMPERATURES WILL STAY 5 TO 10 DEGREES ABOVE NORMAL THROUGH THE
PERIOD.

&&

.AVIATION /23Z FRIDAY THROUGH WEDNESDAY/...
GENERALLY VFR CONDITIONS WILL PREVAIL THROUGH THE AFTERNOON.
AN INTENSIFYING AREA OF THUNDERSTORMS OVER NORTHWEST INDIANA IS
EXPECTED TO TRACK SOUTHEAST ACROSS CENTRAL OH BY LATE
AFTERNOON...AND COULD AFFECT OUR SOUTHERN TERMINALS AFTER 22Z.
CONFIDENCE IS GREAT ENOUGH TO INCLUDE TEMPO GROUPS FOR MVFR
RESTRICTIONS IN THUNDERSTORMS FOR KZZV...KHLG AND KMGW DURING
EARLY EVENING.

AREAS OF MVFR HAZE CAN BE EXPECTED LATER TONIGHT INTO SATURDAY
MORNING AT MOST TERMINALS.

WEST SURFACE WINDS AROUND 10 KT WILL DIMINISH TO 5 KT OR LESS
TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE
SATURDAY AFTERNOON AS A SHORT WAVE TROUGH CROSSES THE REGION.
RESTRICTIONS ARE LIKELY.

OUTLOOK...SATURDAY NIGHT THROUGH WEDNESDAY...
AREAS OF SHOWERS AND SCATTERED THUNDERSTORMS WITH THE POTENTIAL FOR
RESTRICTIONS WILL CONTINUE AS A SERIES OF UPPER LEVEL DISTURBANCES
CROSS THE REGION.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...HEAT ADVISORY FROM 11 AM TO 8 PM EDT SATURDAY FOR OHZ039-040-
     048>050-057>059-068-069.
PA...NONE.
WV...HEAT ADVISORY FROM 11 AM TO 8 PM EDT SATURDAY FOR WVZ001>004-
     012-021.

&&
Hazardous weather outlook, Jun 29, 3:48 PM EDT, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
348 PM EDT FRI JUN 29 2012

MDZ001-PAZ074-076-WVZ023-041-302000-
GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER-
348 PM EDT FRI JUN 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...SOUTHWEST
PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS EVENING. THERE IS A
MODERATE RISK THESE STORMS WILL BECOME SEVERE. THE MAIN THREATS
WILL BE DAMAGING WIND AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A SLIGHT RISK OF SEVERE WEATHER ON SATURDAY. THE PRIMARY
THREATS ARE DAMAGING WIND AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

PAZ020-021-029-031-073-075-WVZ022-302000-
BEAVER-ALLEGHENY-WASHINGTON-GREENE-WESTMORELAND-FAYETTE-MONONGALIA-
348 PM EDT FRI JUN 29 2012

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING. THE
MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

SHOWERS AND THUNDERSTORMS MAY DEVELOP LATER THIS AFTERNOON...A FEW
OF WHICH HAVE A SLIGHT RISK OF BECOMING SEVERE. THE MAIN THREATS
WOULD BE DAMAGING WIND AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A SLIGHT RISK OF SEVERE WEATHER ON SATURDAY. THE PRIMARY
THREATS ARE DAMAGING WIND AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

WVZ021-302000-
MARION-
348 PM EDT FRI JUN 29 2012

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS EVENING. THE
MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THERE IS A SLIGHT RISK OF SEVERE WEATHER ON SATURDAY. THE PRIMARY
THREATS ARE DAMAGING WIND AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

OHZ041-302000-
COLUMBIANA-
348 PM EDT FRI JUN 29 2012

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 436 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS EVENING. THE
MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A SLIGHT RISK OF SEVERE WEATHER ON SATURDAY. THE PRIMARY
THREATS ARE DAMAGING WIND AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

PAZ007>009-013>016-022-023-302000-
MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-ARMSTRONG-
INDIANA-
348 PM EDT FRI JUN 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND
WEST CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A SLIGHT RISK OF SEVERE WEATHER ON SATURDAY. THE PRIMARY
THREATS ARE DAMAGING WIND AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

OHZ039-040-048>050-057>059-068-069-WVZ001>004-012-302000-
TUSCARAWAS-CARROLL-COSHOCTON-HARRISON-JEFFERSON OH-MUSKINGUM-
GUERNSEY-BELMONT-NOBLE-MONROE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-
348 PM EDT FRI JUN 29 2012

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT SATURDAY...
...SEVERE THUNDERSTORM WATCH 436 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHERN
WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS EVENING. THE
MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THERE IS A SLIGHT RISK OF SEVERE WEATHER ON SATURDAY. THE PRIMARY
THREATS ARE DAMAGING WIND AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Local storm report, Jun 29, 7:58 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
758 PM EDT FRI JUN 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     2 S ZANESVILLE          39.91N  82.01W
06/29/2012                   MUSKINGUM          OH   TRAINED SPOTTER

            TREES DOWN

&&

EVENT NUMBER PBZ1200557

RG
Local storm report, Jun 29, 8:01 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
801 PM EDT FRI JUN 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0658 PM     TSTM WND DMG     BETHESDA                40.02N  81.07W
06/29/2012                   BELMONT            OH   TRAINED SPOTTER

            TREES DOWN. ROOF DAMAGE

&&

EVENT NUMBER PBZ1200558

RG
Special weather statement, Jun 29, 8:03 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
803 PM EDT FRI JUN 29 2012

MDZ001-PAZ031-075-076-WVZ021>023-300100-
FAYETTE PA-FAYETTE RIDGES PA-GARRETT MD-GREENE PA-MARION WV-
MONONGALIA WV-PRESTON WV-
803 PM EDT FRI JUN 29 2012

...A STRONG THUNDERSTORM WILL AFFECT EASTERN GREENE...EASTERN
MONONGALIA...EXTREME NORTHWESTERN GARRETT...NORTHERN PRESTON...
SOUTHEASTERN MARION AND SOUTHERN FAYETTE COUNTIES...

AT 759 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEMACOLIN...MOVING
EAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM. HEAVY RAIN WILL POND WATER ON ROADS AND QUICKLY FILL
DITCHES AND SMALL STREAMS.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  WESTOVER...           STAR CITY...          MORGANTOWN...
  EVERETTVILLE...       CASSVILLE...          NEMACOLIN...
  MOUNT MORRIS...       MASONTOWN...          JEFFERSON BORO...
  GREENSBORO...         CARMICHAELS...        BOBTOWN...

THIS WILL IMPACT THE FOLLOWING HIGHWAYS...

ROUTE 43 IN PENNSYLVANIA BETWEEN MILE MARKERS 1 AND 7.
I-68 IN WEST VIRGINIA BETWEEN MILE MARKERS 1 AND 26.
I-79 IN WEST VIRGINIA BETWEEN MILE MARKERS 141 AND 160.
I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 0 AND 7.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

LAT...LON 3940 8006 3998 8011 3989 7941 3987 7940
      3986 7941 3985 7940 3978 7937 3978 7938
      3977 7937 3975 7939
Local storm report, Jun 29, 8:06 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
806 PM EDT FRI JUN 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0747 PM     TSTM WND DMG     MORGANTOWN              39.64N  79.95W
06/29/2012                   MONONGALIA         WV   PUBLIC

            TREES DOWN

&&

EVENT NUMBER PBZ1200559

RG
Local storm report, Jun 29, 8:07 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
807 PM EDT FRI JUN 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0747 PM     TSTM WND DMG     MORGANTOWN              39.63N  79.96W
06/29/2012                   MONONGALIA         WV   PUBLIC

            LARGE BRANCHES BROKEN

&&

EVENT NUMBER PBZ1200560

RG
Local storm report, Jun 29, 8:10 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
810 PM EDT FRI JUN 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND DMG     SALESVILLE              39.97N  81.34W
06/29/2012                   GUERNSEY           OH   TRAINED SPOTTER

            TREES DOWN

0615 PM     HAIL             SALESVILLE              39.97N  81.34W
06/29/2012  M0.88 INCH       GUERNSEY           OH   TRAINED SPOTTER

            TREES DOWN

&&

EVENT NUMBER PBZ1200561
EVENT NUMBER PBZ1200562

RG

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 8:03 PM EDTSpecial Weather StatementPBZFayette57 min
Jun 29, 8:15 PM EDTSevere Thunderstorm WarningPBZAllegheny, Fayette, Washington, Westmoreland60 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2012Severe Thunderstorm Warnings in West Virginia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.